Aa
A
A
Close
1274661 tn?1301871921
Rapid heartbeat and low blood pressure
Do any of you have a rapid heartbeat and low blood pressure? Could this be a symptom of Chiari? I have my first appointment with Dr. Di tomorrow and I am going to ask him about it. I hope the appointment goes well and I don't forget to ask him anything. Wish me luck!
Cancel
6 Answers
Page 1 of 1
1179332 tn?1297482590
I think it could be Chiari related,  the medulla oblongata (part of our brainstem) monitors our respiration, heart rate and blood pressure. So, if you have any compression there or a lot of pressure I can see how it could affect these things. Of course, there are a number of other things that can affect it as well.

For instance, I have Hashimotos which can cause these things as well depending on if you are in a hyper or hypo state.

Regardless, anything like that I would definitely measure to Dr. Di tommorow, make sure you write it all down and go through the list!! This is your one big shot to lay it all down so make sure you tell him everything!!

GOOD LUCK!!

Carolyn
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I actually get high blood pressure when my symptoms are flaring.  I've gone from 120/80 on a good day to 165/100 a couple days later.  I have no idea if it's related but it sure is interesting.

Good luck with the Dr!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248
Hi...I have always had low BP....I was told if I bcame symptomatic to call the dr ASAP...I also would have the rapid heart too, but not on a reg basis...found that was due to a thyroid issue.....Hashimoto's.

Good luck w/ dr Di and keep  us posted! : )

"selma"
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
992677 tn?1497486696
I've always had low bp, but about a month before my dx they charted a 30/50 on me. Of course this raised eyebrows but since my decompression it has still been low but much closer to normal.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1274661 tn?1301871921
Thanks everyone. Wow Wolf, 30/50! I'll let you all know how it goes tomorrow.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1265199 tn?1271877477
Chiari can cause "Postural Orthostatic Tachycardis Syndrome" a.k.a. "POTS" and that is exactly what happens.  As heart rate goes up, blood pressure tries to compensate by dropping.  It can also cause gastric dysrythmias so if you have nausea associated with this, then it is highly possible.  Treatment is simple----"Florinef" tablets taken as prescribed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
Dicon commented on Encouragement to othe...
Sep 12
Avatar universal
Blank
duveduve commented on Encouragement to othe...
Sep 11
987762 tn?1331031553
Blank
supermum_ms commented on Barb135's status
Sep 11
Top Neurology Answerers
620923 tn?1452919248
Blank
Allentown, PA
987762 tn?1331031553
Blank
Australia
1756321 tn?1499064984
Blank
Queensland, Australia
Avatar universal
Blank
Avatar universal
Blank
Trinity , TX
Avatar universal
Blank
Chiari Malformation Community Resources